MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-3128-95
Medical Device Problem Codes High impedance (1291); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Movement Disorder (4412)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: date of event - approximately began in the first week of october 2025 - exact date unknown.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced a loss of therapy after an accident playing football.The patient experienced dystonic movements in the arm and in the gait movement on the right side of the body.X-ray imaging was performed and confirmed the presence of high impedances.The patient underwent a revision procedure where the lead extension was replaced, and the high impedances resolved.The patient was doing well postoperatively.
 
Additional Manufacturer Narrative
Device technical analysis: visual inspection of the returned lead extension revealed that the lead extension tail cables were broken from the lead extension connector.Additionally, the lead extension tails were separated from the y-boot approximately 12 cm from the proximal end.The cables are exposed at the damaged sections of the lead extension.It appears that excessive mechanical force was applied to the lead extension tails and connector during the patients accident, resulting in cable fractures, high impedances, and the reported loss of therapy.Device history record review: a review of the manufacturing records associated with this device indicated that it was successfully processed according to requirements.The dhr did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.Labeling review: a labelling review was performed, and it did not reveal any anomalies.The labeling appropriately states that failure or malfunction of any device component, including, but not limited to, lead or extension breakage, hardware malfunction, loose connections, electrical shorts, or open circuits may result in a loss of adequate stimulation.Such loss of therapeutic effect can lead to the recurrence of motor symptoms, including postural instability, gait disturbances, tremor, dystonia, dyskinesias, and falls.These events may necessitate device explantation or reimplantation and are recognized risks associated with deep brain stimulation (dbs) therapy, as documented in the instructions for use (ifu).Investigation conclusion based on the available evidence, the reported occurrence of high impedances and loss of stimulation was confirmed.Visual inspection revealed that the lead extension exhibited significant external mechanical damage, including fractures of the lead extension tail cables at the connector and separation of the tails from the y boot.The damage pattern is consistent with excessive mechanical force during the patients football accident, resulting in cable fractures and subsequently causing the high impedances and loss of stimulation.The dhr confirmed the device met specifications and no manufacturing issues that could have caused the event were identified.Although the reported event is a known risk with the use of dbs, it was reported that the loss of therapy occurred after the patient had an accident playing football, therefore the most likely root cause is an unintended use error caused or contributed to this event.A risk review of the dbs 2x8 extension 95cm sterile kit was completed and confirmed that the event of loss/no stimulation was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.
 
Event or Problem Description

Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23611409
Report Number3006630150-2025-10611
Device Sequence Number18456157
Product Code NHL
UDI-Device Identifier08714729966388
UDI-Public(01)08714729966388(17)221029(10)5000372
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/29/2022
Device Model NumberDB-3128-95
Device Catalogue NumberDB-3128-95
Device Lot Number5000372
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown